Alert archive / Utah / Flood Watches in 2017
Flood Watch 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flood watch at May 27, 2017, 1:25 PM MDT. It took effect at May 30, 2017, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 27, 2017, 1:25 PM MDT (19:25 UTC)
- In effect from
- May 30, 2017, 9:00 AM MDT
- Expired
- May 29, 2017, 3:22 PM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted.
683 WGUS65 KSLC 271925 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Salt Lake City UT 125 PM MDT Sat May 27 2017 UTZ001-007-290000- /O.NEW.KSLC.FA.A.0005.170530T1500Z-170604T0300Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cache Valley/Utah Portion-Wasatch Mountains I-80 North- Including the cities of Logan, Smithfield, Woodruff, and Randolph 125 PM MDT Sat May 27 2017 ...FLOOD WATCH IN EFFECT FOR THE LOGAN RIVER ABOVE CUTLER RESERVOIR FROM TUESDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Salt Lake City has issued a * Flood Watch for the Logan River above Cutler Reservoir including Logan City. * From Tuesday morning through Saturday evening. * Very warm temperatures are forecast next week which will intensify snowmelt across the higher elevations of the Logan River drainage. As a result, current forecasts are for the river to rise to near flood stage at Logan by Tuesday morning, then rise above flood stage for the remainder of the week and possibly longer. * Flood stage is 5.0 feet or 1370 CFS. At flood stage, damage may occur along the Logan River in Logan Canyon. Additionally, the confluence between the Logan River and the Blacksmith Fork River could flood the housing development along State Route 89/91 near Logan City. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
4 follow-up statements
184 WGUS65 KSLC 280903 FFASLC Flood Watch National Weather Service Salt Lake City UT 303 AM MDT Sun May 28 2017 UTZ001-007-290015- /O.CON.KSLC.FA.A.0005.170530T1500Z-170604T0300Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cache Valley/Utah Portion-Wasatch Mountains I-80 North- Including the cities of Logan, Smithfield, Woodruff, and Randolph 303 AM MDT Sun May 28 2017 ...FLOOD WATCH IN EFFECT FOR THE LOGAN RIVER ABOVE CUTLER RESERVOIR FROM TUESDAY MORNING THROUGH SATURDAY EVENING... The Flood Watch continues for * Flood Watch for the Logan River above Cutler Reservoir including Logan City. * From Tuesday morning through Saturday evening * Very warm temperatures are forecast this week which will intensify snowmelt across the higher elevations of the Logan River drainage. As a result, current forecasts are for the river to rise to near flood stage at Logan by Tuesday morning, then rise above flood stage for the remainder of the week and possibly longer. * Flood stage is 5.0 feet or 1370 CFS. At flood stage, damage may occur along the Logan River in Logan Canyon. Additionally, the confluence between the Logan River and the Blacksmith Fork River could flood the housing development along State Routes 89 and 91 near Logan City. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
419 WGUS65 KSLC 282043 FFASLC Flood Watch National Weather Service Salt Lake City UT 243 PM MDT Sun May 28 2017 UTZ001-007-291400- /O.CON.KSLC.FA.A.0005.170530T1500Z-170604T0300Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cache Valley/Utah Portion-Wasatch Mountains I-80 North- Including the cities of Logan, Smithfield, Woodruff, and Randolph 243 PM MDT Sun May 28 2017 ...FLOOD WATCH REMAINS IN EFFECT FOR THE LOGAN RIVER ABOVE CUTLER RESERVOIR FROM TUESDAY MORNING THROUGH SATURDAY EVENING... The Flood Watch continues for * Flood Watch for the Logan River above Cutler Reservoir including Logan City. * From Tuesday morning through Saturday evening * Very warm temperatures are forecast this week which will intensify snowmelt across the higher elevations of the Logan River drainage. As a result, current forecasts are for the river to rise to near flood stage at Logan by Tuesday morning, then rise above flood stage for the remainder of the week and possibly longer. * Flood stage is 5.0 feet or 1370 CFS. At flood stage, damage may occur along the Logan River in Logan Canyon. Additionally, the confluence between the Logan River and the Blacksmith Fork River could flood the housing development along State Routes 89 and 91 near Logan City. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
202 WGUS65 KSLC 290846 FFASLC Flood Watch National Weather Service Salt Lake City UT 246 AM MDT Mon May 29 2017 UTZ001-007-292330- /O.CON.KSLC.FA.A.0005.170530T1500Z-170604T0300Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cache Valley/Utah Portion-Wasatch Mountains I-80 North- Including the cities of Logan, Smithfield, Woodruff, and Randolph 246 AM MDT Mon May 29 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH SATURDAY EVENING... The Flood Watch continues for * The Logan River above Cutler Reservoir including Logan City. * From Tuesday morning through Saturday evening * Very warm temperatures are forecast this week which will intensify snowmelt across the higher elevations of the Logan River drainage. As a result, current forecasts are for the river to rise to near flood stage at Logan by Tuesday morning, then rise above flood stage for the remainder of the week and possibly longer. * Flood stage is 5.0 feet or 1370 CFS. At flood stage, damage may occur along the Logan River in Logan Canyon. Additionally, the confluence between the Logan River and the Blacksmith Fork River could flood the housing development along State Routes 89 and 91 near Logan City. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Rogowski For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
422 WGUS65 KSLC 292122 FFASLC Flood Watch National Weather Service Salt Lake City UT 322 PM MDT Mon May 29 2017 UTZ001-007-292230- /O.CAN.KSLC.FA.A.0005.170530T1500Z-170604T0300Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cache Valley/Utah Portion-Wasatch Mountains I-80 North- Including the cities of Logan, Smithfield, Woodruff, and Randolph 322 PM MDT Mon May 29 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for the Logan River in northern Utah has been cancelled. A flood warning has been issued for the Logan River, as the river is expected to rise above flood stage on Tuesday. See the latest flood warning for the details. $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flood watch went out at May 27, 8:30 AM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, May 27, 8:30 AM MDT, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 830 AM MDT Sat May 27 2017 .SYNOPSIS...A cool northerly flow will be over the area today. A warming trend starts Sunday and continues into mid week. && .DISCUSSION...Have updated the forecast to remove any mention of showers across south central portions of the CWA this morning as radar shows the earlier band of showers has dissipated. Along with this change have improved sky conditions to sunny or mostly sunny for all areas except along the Bear River from Evanston to Woodruff where low stratus clouds remain and in the northern portion of Canyonlands where scattered clouds from the dying boundary persist. Have also lowered the PoPs for the Uinta Mountains this afternoon to slight chance as the trough aloft moves away and neutral to anticyclonic flow aloft moves in reducing the instability. && .AVIATION...Light and variable winds at the SLC terminal as of 14Z should increase from the north around 16-18Z. VFR conditions will prevail under mostly clear skies. Winds will return to southeasterly after 03z this evening. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...Struthwolf AVIATION...Schoening For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, May 27, 5:04 AM MDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 504 AM MDT Sat May 27 2017 UTZ001>016-019>021-517-518-WYZ021-281200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 504 AM MDT Sat May 27 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight High flows will continue on a number of waterways across the northern outlook area through tonight. Keep children and pets away from these dangerous fast flowing waterways. They will be rapidly swept away if they fall in. .DAYS TWO THROUGH SEVEN...Sunday through Friday Waterways will remain high, cold and swift into next week. Some of these rivers are forecast to rise through mid week as temperatures warm. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.